Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 13, 2012, 7:13 PM CDT for Mayes County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2012, 7:13 PM CDT (00:13 UTC)
- Expired
- Oct 13, 2012, 7:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County Mayes County, OK
The radar
The Tulsa radar (KINX), 52 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
120
WWUS84 KTSA 140013
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT SAT OCT 13 2012
OKZ057-061-062-140045-
CRAIG OK-MAYES OK-ROGERS OK-
713 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG...NORTHERN MAYES AND NORTHEASTERN ROGERS
AT 712 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WERE CENTERED 8
MILES SOUTHWEST OF ADAIR...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...VINITA...KETCHUM...BIG CABIN...SPAVINAW...
STRANG...ADAIR...PENSACOLA...LANGLEY...DISNEY...SP AVINAW STATE
PARK...CHEROKEE STATE PARK AND DISNEY LITTLE BLUE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL MIDNIGHT.
LAT...LON 3667 9501 3636 9500 3630 9542 3658 9543
TIME...MOT...LOC 0012Z 244DEG 44KT 3639 9534
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 13, 6:36 PM CDT, 37 minutes earlier.
Area forecast discussion, Oct 13, 6:36 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT SAT OCT 13 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SHOWERS AND THUNDERSTORMS WILL AFFECT ALL TAF SITES THIS EVENING
WITH MVFR TO IFR CONDITIONS IN STORMS. CONDITIONS WILL IMPROVE
RAPIDLY TO VFR AT ALL SITES BY 06Z AND WILL REMAIN VFR FOR THE
REST OF THE FORECAST PERIOD.
&&
.PREV DISCUSSION... /ISSUED 357 PM CDT SAT OCT 13 2012/
DISCUSSION...
LARGE H5 TROF WILL SWING THROUGH THE AREA TONIGHT. CAPES OVER 1500
AND WINDS ALOFT INDICATE SEVERE CONVECTION POSSIBLE. PRIMARY
THREAT WILL BE WIND AND LARGE HAIL...BUT HELICITY VALUES THROUGH
THE PERIOD INDICATE THAT TORNADOES WILL ALSO BE POSSIBLE. EVEN
THOUGH STORM MOTION WILL BE AROUND 40 MPH...THERE WILL BE AT LEAST
A POSSIBILITY OF TRAINING ECHOES. GIVEN THE GOOD MOISTURE AND
STRONG LIFT...FEEL THERE WILL BE A CHANCE OF FLASH FLOODING AS
SOME AREAS COULD RECEIVE 2 OR MORE INCHES OF RAIN IN A VERY SHORT
PERIOD. FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM SUNDAY.
THE FRONT AND TROF MOVE THROUGH QUICKLY AND PRECIPITATION SHOULD
START ENDING FROM THE WEST AFTER MIDNIGHT. EXPECT ALL RAIN TO END
BY 7 AM SUNDAY.
COOL WEATHER ONLY LASTS BRIEFLY. ANOTHER H5 TROF COMES OVER THE
ROCKIES MONDAY NIGHT...BRINGING BACK SOUTHERLY WINDS TO THE AREA.
MODELS SHOW A STRONG FRONT MOVING THROUGH CENTRAL PLAINS ON
WEDNESDAY AND A CHANCE OF THUNDERSTORMS WITH THAT. THIS WILL ALSO
EXIT QUICKLY WITH CLEARING AND DRY WEATHER FOR THE END OF THE
WEEK.
STAYED PRETTY CLOSE TO THE GFS IN THE EXTENDED...BUT BLENDED SOME
WITH THE ECMWF. MADE ONLY MINOR ADJUSTMENTS TO THE MEX MOS...AS IT
WAS PRETTY CLOSE WITH THE ECMWF MOS. ECMWF A LITTLE COOLER.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...05Hazardous weather outlook, Oct 13, 5:14 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 514 PM CDT SAT OCT 13 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 514 PM CDT SAT OCT 13 2012 ...SEVERE WEATHER OUTBREAK IS LIKELY THROUGH EARLY TOMORROW MORNING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND OVERNIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A STRONG UPPER LEVEL SYSTEM IS CURRENTLY TRAVERSING THE SOUTHERN PLAINS. AN ASSOCIATED DRY LINE... FOLLOWED BY A PACIFIC TYPE COLD FRONT WILL CONTINUE TO MOVE EASTWARD ACROSS OKLAHOMA THIS EVENING AND OVERNIGHT. STRONG TO SEVERE STORMS HAVE DEVELOPED EAST OF THE DRY LINE IN VERY MOIST AND UNSTABLE AIR ACROSS WESTERN AND CENTRAL OKLAHOMA... AND THIS ACTIVITY WILL MOVE INTO EASTERN OKLAHOMA SHORTLY. THESE STORMS WILL LIKELY PRODUCE LARGE HAIL... DAMAGING WINDS... AND VERY HEAVY RAINFALL. WITH STRONG DEEP LAYER SHEAR AND CURVED HODOGRAPHS... ISOLATED TORNADOES WILL ALSO BE QUITE POSSIBLE. THE TORNADIC THREAT WILL DEPEND UPON HOW THE SYSTEM EVOLVES OVER THE NEXT FEW HOURS AS IT MOVE INTO THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY AND FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... A FAST MOVING UPPER TROUGH WILL DIG INTO THE CENTRAL PLAINS BY MID WEEK WITH THUNDERSTORM CHANCES INCREASING AS A COLD FRONT SWEEPS THROUGH THE AREA. AT THIS TIME LOW LEVEL MOISTURE AND INSTABILITY APPEARS LIMITED AHEAD OF SYSTEM. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 13, 4:30 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT SAT OCT 13 2012
OKZ059-064-132200-
CREEK OK-PAWNEE OK-
430 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK AND PAWNEE
AT 429 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF QUAY TO 13 MILES SOUTHWEST OF
SHAMROCK...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JENNINGS...TERLTON...HALLETT...
MARAMEC...WESTPORT...SHAMROCK...DRUMRIGHT...OILTON...SILVER CITY...
MANNFORD AND QUAY.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS OF 40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3631 9657 3622 9631 3588 9629 3578 9662
3615 9663 3615 9682 3616 9683 3621 9683
TIME...MOT...LOC 2129Z 246DEG 45KT 3615 9675 3583 9672Special weather statement, Oct 13, 5:01 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SAT OCT 13 2012
OKZ054-059-132230-
OSAGE OK-PAWNEE OK-
501 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE AND EASTERN PAWNEE
AT 501 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WYNONA TO 3 MILES SOUTH OF HOMINY TO 8 MILES SOUTH OF
WESTPORT...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OSAGE...HOMINY...AVANT...WYNONA...
WOLCO...BARNSDALL...PERSHING...TALLANT...NELAGONEY...OKESA...
SKIATOOK...WESTPORT AND WALNUT CREEK STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3649 9600 3617 9601 3616 9637 3634 9646
3658 9637 3684 9601
TIME...MOT...LOC 2201Z 235DEG 47KT 3655 9629 3639 9635
3612 9631Local storm report, Oct 13, 5:12 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST 2 S WYNONA 36.52N 96.33W
10/13/2012 M70 MPH OSAGE OK MESONET
&&
JBMLocal storm report, Oct 13, 6:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
642 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST 7 E CENTRAILIA 36.80N 95.21W
10/13/2012 M72 MPH CRAIG OK MESONET
&&
JBMSpecial weather statement, Oct 13, 7:07 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CDT SAT OCT 13 2012
OKZ060-061-067-140030-
ROGERS OK-TULSA OK-WAGONER OK-
707 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
ROGERS...EASTERN TULSA AND NORTHWESTERN WAGONER
AT 707 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF OWASSO TO 3 MILES EAST OF
GLENPOOL...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...CLAREMORE...INOLA...
CATOOSA...VERDIGRIS...TIAWAH...FOYIL...BUSHYHEAD...BIXBY...JENKS...
OWASSO...GLENPOOL...BROKEN ARROW AND ONETA.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3607 9544 3585 9602 3614 9603 3660 9545
TIME...MOT...LOC 0007Z 228DEG 37KT 3632 9576 3598 9594Special weather statement, Oct 13, 7:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT SAT OCT 13 2012
OKZ057-061-062-140045-
CRAIG OK-MAYES OK-ROGERS OK-
713 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG...NORTHERN MAYES AND NORTHEASTERN ROGERS
AT 712 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WERE CENTERED 8
MILES SOUTHWEST OF ADAIR...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...VINITA...KETCHUM...BIG CABIN...SPAVINAW...
STRANG...ADAIR...PENSACOLA...LANGLEY...DISNEY...SP AVINAW STATE
PARK...CHEROKEE STATE PARK AND DISNEY LITTLE BLUE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL MIDNIGHT.
LAT...LON 3667 9501 3636 9500 3630 9542 3658 9543
TIME...MOT...LOC 0012Z 244DEG 44KT 3639 9534The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:07 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 23 min |
| Oct 13, 7:20 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 55 min |
| Oct 13, 7:31 PM CDT | Special Weather Statement | TSA | Ottawa | 44 min |
| Oct 13, 7:47 PM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| Oct 13, 8:04 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg, Sequoyah | 56 min |
| Oct 13, 8:20 PM CDT | Special Weather Statement | TSA | Cherokee | 25 min |
| Oct 13, 8:27 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 63 min |
| Oct 13, 8:29 PM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| Oct 13, 8:37 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, Muskogee and 2 more | 53 min |
| Oct 13, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 38 min |
| Oct 13, 9:01 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 59 min |
| Oct 13, 9:03 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 42 min |
| Oct 13, 9:08 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 67 min |
| Oct 13, 9:35 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 40 min |
| Oct 13, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 62 min |
| Oct 13, 9:47 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, LeFlore, Pushmataha | 43 min |
| Oct 13, 9:54 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 32 min |
| Oct 13, 9:56 PM CDT | Special Weather Statement | TSA | Ottawa | 34 min |
| Oct 13, 10:19 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 56 min |
| Oct 13, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, LeFlore, Pushmataha | 45 min |
| Oct 13, 9:53 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison, Washington | 67 min |
| Oct 13, 10:11 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 49 min |
| Oct 13, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 34 min |
| Oct 13, 10:53 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Franklin, Madison | 23 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.